MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 10 FLUTE, 3.0MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. BURR, ROUND, 10 FLUTE, 3.0MM; POWERED SURG ORTHOPEDIC INSTR
Model Number BURR, ROUND, 10 FLUTE, 3.0MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 02/27/2024, it was reported by an arthrex subsidiary employee via email that the tip of an ar-9300rbt burr broke off during use.This was discovered during a procedure on (b)(6) 2024.All broken fragments were removed.Additional information requested.Additional information provided 3/4/24: the procedure performed was a cm joint repair.An ar-9300rbt was used to complete the case.No case delay, no additional anesthesia administered.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6 the complaint allegation was confirmed.One unpackaged ar-9300rbt batch 15047596 was received for evaluation.A functional test was not performed because the device was received damaged.Evaluation of the returned device noted that the tip was broken off at the weld.The observed condition is likely due to prying/levering the device against hard bone or other instrumentation during use.According to dfu-0215-7, at revision 0.F.Precautions.6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive ¿side-loading¿ on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.

Brand Name
BURR, ROUND, 10 FLUTE, 3.0MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18867865
Report Number1220246-2024-01369
Device Sequence Number11515296
Product Code GFF
UDI-Device Identifier00888867215696
UDI-Public00888867215696
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 10 FLUTE, 3.0MM
Device Catalogue NumberAR-9300RBT
Device Lot Number15047596
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown